News

Health Ministry Warns of Cancer Causing Ulcers Drug On the Market

Ministry of Health has called on Ugandans that have been using an ulcers and heartburn drug known as Ranitidine, to immediately cease taking it, as it has been flagged to contain cancer causing elements.

Minister Jane Ruth Aceng warned Tuesday that patients using Ranitidine should contact their health workers immediately “for guidance and alternative treatment options.”

Ranitidine, also produced under the brand Zantac, was earlier this month recalled from the United States market.

This followed an announcement by the country’s Food and Drug Administration (FDA) that preliminary tests had found levels of N-nitrosodimethylamine (NDMA) in the drug.

Uganda’s National Drug Authority (NDA) says it recently received confirmation from the FDA that Ranitidine indeed contained NDMA at high levels.

NDMA is classified as a probable human carcinogen, which means that it can cause cancer.

The NDA as such urged Ranitidine users to immediately contact their prescribers for other options.

“NDA is working with all the relevant stakeholders to ascertain the levels of NDMA in the Ranitidine on the market and shall take appropriate action based on the results obtained,” the authority said in a statement.

Tags
Back to top button
Translate »

Adblock Detected

Please consider supporting us by disabling your ad blocker